MAUDE Adverse Event Report: NATUS MANUFACTURING LIMITED DANTEC CONCENTRIC NEEDLE ELECTRODE; DANTEC DISPOSABLE CONCENTRIC NEEDLE

NATUS MANUFACTURING LIMITED DANTEC CONCENTRIC NEEDLE ELECTRODE; DANTEC DISPOSABLE CONCENTRIC NEEDLE
Model Number 9013S0032
Medical Device Problem Codes Detachment Of Device Component (1104); Material Separation (1562)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers initial investigation: work order (b)(4) for lot 50c/17/d was reviewed.No rework or sort performed on this lot.No excessive scrap quantities noted.No ncr's related to this lot.In process testing and inspections recorded on (b)(4) were reviewed.All samples taken for tests gave acceptable results.The results for the hub to cover retention test were within specification which is minimun 1.2kgf.Lowest value recorded was 1.700kgf, highest recorded value was 6.620kgf.The following test was carried out on a quantity of 10 needles (retains): hub to cover retention test as per (b)(4) - all needles passed with the results within minimum specifications of 1.2kgf.Lowest value recorded was 1.990kgf, highest recorded value was 4.435kgf.Defective medical device has been returned to natus manufacturing ltd.Justification for not providing below information and applicable sections: part a: patient information - no patient injury reported, device malfunction occurred.
 
Event or Problem Description
Hub and cannula separation from the colour cover.When pulling out the emg needle from the cable, the colour cover of the needle detached resulting in uncontrollable needle movement and risk of injury to users.
 
Additional Manufacturer Narrative
Visual inspection completed, complaint confirmed.Plastic colour cover separate from needle and metal hub.Cavity number of the colour cover is 4a.No further testing can be conducted as needle is disassembled.Risk assessment was completed.It was concluded that risk was categorised as low, rating 3a.There was no new hazards or no increase in probability of current hazard.No fca assessment required.(b)(4) has been opened to investigate this issue further.
 
Additional Manufacturer Narrative
(b)(4) is at root cause investigation and an investigation plan is in process.
 
Additional Manufacturer Narrative
The complaint log was reviewed for the past 12 months.4 other similar complaints have been noted for this product line, 1 similar complaint for part 9013s0032 and 3 similar complaints for part 9013s0012.Capa (b)(4) has been opened to investigate this issue further.

Brand Name
DANTEC CONCENTRIC NEEDLE ELECTRODE
Common Device Name
DANTEC DISPOSABLE CONCENTRIC NEEDLE
Manufacturer (Section D)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, connaught H91PD 92
EI  H91PD92
MDR Report Key7432641
Report Number3005581270-2018-00002
Device Sequence Number1094404
Product Code IKT
UDI-Device Identifier05704736002875
UDI-Public05704736002875
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/15/2020
Device Model Number9013S0032
Device Catalogue Number9013S0032
Device Lot Number50C/17/D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer03/21/2018
03/21/2018
03/21/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date05/15/2018
06/13/2018
07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;